Alert archive / Texas / River Flood Warnings in 2014
River Flood Warning 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Aug 2, 2014, 8:05 PM CDT for Presidio County, Texas. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2014, 8:05 PM CDT (01:05 UTC)
- Expired
- Aug 3, 2014, 3:37 PM CDT
- In force
- 20 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande at Candelaria Crossing (CDET2).
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
880
WGUS44 KMAF 030105
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
805 PM CDT SAT AUG 2 2014
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande at Candelaria 3N affecting Presidio County
Locally heavy rain from thunderstorms in the vicinity of Candelaria
earlier this afternoon and evening has produced elevated flows along
the Rio Grande, with Candelaria 3N currently in minor flood stage. This
is expected to be only temporary, with the river cresting between 9 and
10 feet later tonight and falling below flood stage by tomorrow morning. Any
additional rainfall over Mexico or Southwest Texas that drains into the
Rio Grande near Candelaria has the potential to aggravate current
flooding concerns.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued no later than tomorrow morning.
&&
TXC377-031705-
/O.NEW.KMAF.FL.W.0003.140803T0105Z-140803T2037Z/
/CDET2.1.ER.140803T0012Z.140803T0600Z.140803T0837Z.NO/
805 PM CDT SAT AUG 2 2014
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande at Candelaria 3N.
* until Sunday afternoon, or until the warning is cancelled.
* At 7PM Saturday the stage was 8.6 feet (2.6 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...The river will continue rising to near 9.2 feet (2.8
meters) by after midnight tomorrow. The river will fall below
flood stage early tomorrow.
* Impact...At 8.5 feet (2.6 meters), the river reaches minor flood
stage, possibly resulting in flooding of FM 170 in low areas.
Homes in Candelaria are not expected to be affected. Farmers and
ranchers need to remain alert to the weather and river conditions
as livestock and machinery may need to be moved to higher ground.
This crest compares to a previous crest of 9.1 feet (2.8 meters) on
Jun 20 2009.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Sun Sun
1AM 7AM 1PM 7PM
Candelaria 3N 7.5 8.5 8.6 Sat 7 PM 9.2 7.6 6.8 6.4
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Sun Sun
1AM 7AM 1PM 7PM
Candelaria 3N 2.3 2.6 2.6 Sat 7 PM 2.8 2.3 2.1 2.0
&&
LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465
$$1 follow-up statement
301
WGUS84 KMAF 031431
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
931 AM CDT SUN AUG 3 2014
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande at Candelaria 3N affecting Presidio County
.The Rio Grande has dropped below flood stage. A small rise in the
river is expected, though the Rio Grande at Candelaria 3N is
forecast to remain below bankfull through Monday morning. A
flood warning is no longer necessary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
This will be the last statement concerning flooding on the
Rio Grande at Candelaria 3N.
&&
TXC377-031501-
/O.CAN.KMAF.FL.W.0003.000000T0000Z-140803T2037Z/
/CDET2.1.ER.140803T0012Z.140803T0030Z.140803T0055Z.NO/
931 AM CDT SUN AUG 3 2014
The Flood Warning is cancelled for
the Rio Grande at Candelaria 3N.
* At 9AM Sunday the stage was 6.9 feet (2.1 meters).
* Fell below flood stage at 19:55 PM Saturday.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...The river will rise to 7.4 (2.3 meters) by tomorrow morning.
* Impact...At 7.5 feet (2.3 meters), the river reaches bankfull, and
no significant damage is expected. The river is currently expected
to remain below bankfull.
This crest compares to a previous crest of 9.1 feet (2.8 meters) on
Aug 3 2014.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Mon Mon
1PM 7PM 1AM 7AM
Candelaria 3N 7.5 8.5 6.9 Sun 9 AM 7.0 7.2 7.4 7.4
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Mon Mon
1PM 7PM 1AM 7AM
Candelaria 3N 2.3 2.6 2.1 Sun 9 AM 2.1 2.2 2.3 2.3
&&
LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Aug 2, 6:16 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 2, 6:16 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 616 PM CDT Sat Aug 2 2014 .AVIATION... 00Z TAF issuance... No major aviation concerns for the next 24 hours, VFR conditions expected at all TAF sites. Generally have light easterly winds across most locations this evening, except for MAF and FST where winds will remain somewhat elevated for the next couple of hours. Ongoing showers and thunderstorms across the Davis Mountains and Big Bend region are expected to stay to the south of all terminals. Otherwise, light easterly winds will continue with diminishing cloud cover through Sunday. && .PREV DISCUSSION... /ISSUED 223 PM CDT Sat Aug 2 2014/ DISCUSSION...As of 2:15 PM CDT Saturday...KMAF radar is indc scattered showers/thunderstorms in the mountains south of I-10. Light showers continue to stream ENE across the Northern Permian Basin and the Low Rolling Hills. The dominant feature in our weather will be the persistent ridge over the Southern Plains and Intermountain West. The center of the ridge will oscillate slightly east/west...but will keep most the CWA dry for the next seven days. The predominate mid/upper level flow will be north to northeast...keeping monsoonal moisture mainly to the west. There could be a slight chance of convection over the Davis and Guadalupe Mountains from time to time...in the aftn and evening hours due to upslope flow and peak heating...but the main activity will be west of the CWA. With the persistent ridge temps will warm up to near normal on Tuesday...then will be slightly above normal for the remainder of the week. Both the GFS and ECMWF show the ridge being the main factor in our weather even out in the 7-10 day period. Strobin && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 27
Hazardous weather outlook, Aug 2, 1:06 PM CDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 106 PM CDT SAT AUG 2 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-031815- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 106 PM CDT SAT AUG 2 2014 /1206 PM MDT SAT AUG 2 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON...MAINLY OVER THE HIGHER TERRAIN OF WEST TEXAS AND SOUTHEAST NEW MEXICO. SLOW MOVING STORMS AND ABUNDANT MOISTURE IN PLACE WILL INCREASE THE POTENTIAL FOR ISOLATED AREAS OF FLASH FLOODING. RISES ON THE RIO GRANDE WILL ALSO BE POSSIBLE DUE TO HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWER AND THUNDERSTORM CHANCES WILL DECREASE ON SUNDAY WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS MAINLY WEST OF THE PECOS RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
River Flood Warnings in Texas, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.